Thehorse.com - Full Article
Both NSAIDs induced GI tract inflammation, but phenylbutazone might result in more severe inflammation in the lower GI tract.
Posted by Clair Thunes, PhD | Aug 12, 2019
Non-steroidal anti-inflammatory drugs (NSAIDs) are the second-most frequently used drug class in horses after dewormers. Veterinarians prescribe them for a wide range of issues ranging from post-surgical recovery to orthopedic issues. While they’re invaluable for managing horses’ pain, one of their side effects is gastric ulcers.
A group of researchers from Texas A&M University recently compared two types of NSAIDs’ effects on gastric ulceration in horses. Lauren M. Richardson, DVM, a resident in large animal surgery at the College of Veterinary Medicine and Biomedical Sciences, presented their findings at the 2017 American Association of Equine Practitioners convention, held Nov. 17-21 in San Antonio, Texas.
But first, let’s review how NSAIDs work...
Read more here:
Post a Comment